Advertisement

Hopficity of Modules and Rings (Survey)

  • L’Moufadal Ben YakoubEmail author
Conference paper
Part of the Communications in Computer and Information Science book series (CCIS, volume 1133)

Abstract

Under the impulse of an elementary result that characterizes the finite dimensional vector spaces (a linear application is injective if, and only if it is surjective) and partial results which are already put in place on the commutative groups by R.A. Beaumont (1945), P. Hill and C. Megibben (1966) and P. Crawly (1968). Then, for finitely generated modules over commutative rings by J. Strooker (1966), and independently by W.V. Vasconcelos (1969–1970). Finally, towards the end of the sixties, for noetherian and artinian modules by P. Ribenboim.

In the beginning of eighties, A. Kaidi and M. Sangharé introduced the concept of modules satisfying the properties (I), (S) and (F). We say that an A-module M satisfies the property (I) (resp., (S)), if each injective (resp., surjective) endomorphism of M is an automorphism of M, and we say that M satisfies the property (F), if for each endomorphism f of M there exists an integer \(n \ge 1\) such that \(M = Im(f^n) \oplus Ker(f^n)\). In 1986, V. A. Hiremath introduced the concept of Hopfian modules to designate modules satisfying the property (S).

A bit later, K. Varadarajan introduced the notion of co-Hopfian modules to designate modules satisfying the property (I). Hopficity has been studied in many categories as abelian groups, rings, modules and topological spaces. In the context of the hopficity of rings and modules, K. Varadarajan studied the analogue of Hilbert’s basic theorem quite extensively, that is, the transfer of Hopficity to certain polynomial extensions. He also examined various aspects of Hopkins-Levitzki’s theorem related to Hopfian rings, co-Hopfian and its variants. This is a research topic, where different directions are discussed.

The subject is also of interest to several international research teams in the context of other notions related to hopficity of modules and its relationships with other classes of larger modules. In this context, we give a survey of the different notions related to the hopficity of modules, the main results of such notions and its relationships with other classes of larger modules.

Keywords

Hopfian module Co-hopfian module Hopfian ring Co-hopfian ring 

References

  1. 1.
    Alhevaz, A., Moussavi, A.: On skew-Armendariz an skew quasi-Armendariz modules. Bull. Iran. Math. Soc. 1(38), 55–84 (2012)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Argyros, S.A., Lopez-Abad, J., Todorcevic, S.: A class of Banach spaces with few non-strictly singular operators. J. Funct. Anal. 22, 306–384 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Armendariz, E.P., Fisher, J.N., Snider, R.L.: On injective and surjective endomorpfismes of finitely generated modules. Commun. Algebra 6(7), 659–672 (1978)zbMATHCrossRefGoogle Scholar
  4. 4.
    Avilés, A., Koszmider, P.: A Banach space in which every injective operator is surjective. Bull. Lond. Math. Soc. 45, 1065–1074 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Aydoǧdu, P., Özcan, A.Ç.: Semi co-Hopfian and semi-Hopfian modules. East-West J. Math. 10(1), 57–72 (2008)Google Scholar
  6. 6.
    Bass, H.: Finitistic dimension and a homological generalization of semi-primary rings. Trans. Am. Math. Soc. 95, 466–488 (1960)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Baupradist, S., Hai, H.D., Sanh, N.V.: On pseudo-p-injectivity. Southeast Asian Bull. Math. 35, 21–27 (2011)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Bouvier, L., Payan, J.J.: Modules sur certains anneaux de Dedekind. Séminaire de théorie des nombres de Grenoble 2(3), 1–12 (1972)Google Scholar
  9. 9.
    Breaz, S., Cǎlugǎreanu, G., Schultz, P.: Modules with Dedekind-finite endomorphism rings. Mathematica 53(76), 15–28 (2011)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Burgos, M., Kaidi, A., Mbekhta, M., Oudghiri, M.: The descent spectrum and perturbations. J. Oper. Theory 56, 259–271 (2006)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Cǎlugǎreanu, G.: Morphic abelian groups. J. Algebra Appl. 9(2), 185–193 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Cǎlugǎreanu, G.: Abelian groups with left morphic endomorphism ring. J. Algebra Appl. 17(9), 1850176 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Cǎlugǎreanu, G.G., Pop, L.: Between morphic and Hopfian. An. şt. Univ. Ovidius Constanţa 21(3), 51–66 (2013)Google Scholar
  14. 14.
    Camillo, V., Nicholson, W.K.: On rings where left principal ideals are left principal annihilators. Int. Electron. J. Algebra 17, 199–214 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Campbell, R.N.: Injective modules and divisible groups. Master’s thesis, University of Tennessee (2015)Google Scholar
  16. 16.
    Chaturvedi, A.K., Pandeya, B.M., Gupta, A.J.: Quasi-c-principally injective modules and self-c-principally injective rings. Southeast Asian Bull. Math. 33, 685–702 (2009)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Cohn, P.M.: On n-simple rings. Algebra Univers. 53, 301–305 (2005)zbMATHCrossRefGoogle Scholar
  18. 18.
    Diesl, A.J., Dorsey, T.J., McGovern, W.W.: A characterization of certain morphic trivial extensions. J. Algebra Appl. 10(4), 623–642 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Divaani-azar, K., Mafi, A.: A new characterization of commutative artinian rings. Vietnam J. Math. 32, 319–322 (2004)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Dokuchaev, M.A., Gubareni, N.M., Kirichenko, V.V.: Rings with finite decomposition of identity. Ykp. Mam. Hcyph. 63(3), 369 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Faith, C.: Finitely embedded commutative rings. Proc. Am. Math. Soc. 112(3), 657–659 (1991)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Foldes, S., Szigeti, J., Wyk, L.V.: Invertibility and Dedekind-Finiteness in structural matrix rings. Linear Multilinear Algebra 59(2), 221–227 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Gang, Y., Zhong-kui, L.: On Hopfian and Co-Hopfian modules. Vietnam J. Math. 351, 1–8 (2007)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Gang, Y., Zhong-kui, L.: On generalisations of fitting modules. Indian J. Math. Pramila Srivastava Memorial 51(1), 85–99 (2009)zbMATHGoogle Scholar
  25. 25.
    Gang, Y., Zhong-kui, L.: Notes on generalized Hopfian and weakly co-Hopfian modules. Commun. Algebra 38, 3556–3566 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Ghorbani, A., Haghany, A.: Generalized Hopfian modules. J. Algebra 255, 324–341 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Gowers, T.: A solution to Banach’s hyperplane problem. Bull. London Math. Soc. 26(6), 523–530 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Gowers, W.T., Maurey, B.: The unconditional basic sequence problem. J. Am. Math. Soc. 6, 851–874 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Haghany, A., Vedadi, M.R.: Modules whose injective endomorphisms are essential. J. Algebra 243, 765–779 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Hai, P.T.: Some Generalisations of Clas of Pseudo-Injective Modules and Related Rings. Doctor of Philosophy in Mathematics, Hue University, College of Education (2016)Google Scholar
  31. 31.
    Hai, P.T., Koşan, M.T., Quinh, T.C.: Weakly \(C2\) Modules and Rings (2014)Google Scholar
  32. 32.
    Haily, A., Kaidi, A., Rodriguez Palacios, A.: Algebra descent spectrum of operators. Israel J. Math. 177, 349–368 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    Han, J., Lee, Y., Park, S., Sung, H.J., Yun, S.J.: On idempotents in relation with regulariy. J. Korean Math. Soc. 53(1), 217–232 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Harmanci, A., Kose, H., Kurtulmaz, Y.: On \(\pi \)-morphic modules. Hacettepe J. Math. Stat. 42(4), 411–418 (2013)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Hill, P., Megibben, C.: On primary groups with countable banc subgroups. Trans. Am. Math. Soc. 124, 45–59 (1966)zbMATHCrossRefGoogle Scholar
  36. 36.
    Hizem, S.: Formal power series over strongly Hopfian rings (preprint)Google Scholar
  37. 37.
    Hmaimou, A.: Modules Fortement-Hopfiens et modules Fortement-co-Hopfiens. Doctorat en Sciences, Université Abdelmalek Essaâdi, Tétouan (2010)Google Scholar
  38. 38.
    Hmaimou, A., Kaidi, A., Sánchez Campos, E.: Generalized fitting modules and rings. J. Algebra 308(1), 199–214 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  39. 39.
    Jasim, M., Ali, M.: Some classes of injectivity and projectivity. A thesis of the Degree of Doctor of Philosophy in Mathematics of the University of Baghdad (2006)Google Scholar
  40. 40.
    Jonah, D.: Rings with the minimumcondition for principal right ideals have the maximum condition for principal left ideals. Math. Z. 113, 106–112 (1970)MathSciNetzbMATHCrossRefGoogle Scholar
  41. 41.
    Kaidi, A.: Modules with chain conditions on endoimages and endokernels (preprint)Google Scholar
  42. 42.
    Kaidi, A.: Espaces de Banach Semi-Hopfiens et Espaces de Banach Semi-co-Hopfiens. In: 3rd International Congress, Algebra, Number Theory and Applications, Oujda-Morocco, 24–27 April (2019). (preprint)Google Scholar
  43. 43.
    El Amin Mokhtar, K., Mamadou, S.: Une caracterisation des anneaux artiniens a ideaux principaux. In: Bueso, J.L., Jara, P., Torrecillas, B. (eds.) Ring Theory. LNM, vol. 1328, pp. 245–254. Springer, Heidelberg (1988).  https://doi.org/10.1007/BFb0100930CrossRefGoogle Scholar
  44. 44.
    Kalebo\(\breve{g}\)az, B.: Some generalizations of quasi-projective modules. Submitted to the Institute of Sciences of Hacettepe University as a Partial Fulfillment to the Requirements for the Award of the Degree of Doctor of Philosophy in Mathematics (2014)Google Scholar
  45. 45.
    Kaplansky, I.: Modules over Dedekind rings and valuation rings. Trans. Am. Math. Sot. 72, 327–340 (1952)MathSciNetzbMATHCrossRefGoogle Scholar
  46. 46.
    Kplansky, I.: Topological representation of algebras II. Trans. Am. Math. Soc. 68, 62–75 (1950)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Krylov, P.A., Mikhalev, A.V., Tuganbaev, A.A.: Endomorphism rings of abelian groups. J. Math. Sci. 110(3), 2683–2745 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  48. 48.
    Lam, T.Y.: Exercises in Classical Ring Theory. Second Edition Edited by K.A. Bencs ath P.R. Halmos. Springer, Heidelberg (2003)Google Scholar
  49. 49.
    Lee, G.: Theory of Rickart modules. Dissertation Presented in Partial Fulfillment of the Requirements for the Degree Doctor of Philosophy in the Graduate School of The Ohio State University (2010)Google Scholar
  50. 50.
    Lee, G., Rizvi, S.T., Rman, C.: Modules whose endomorphism rings are Von-Neumann regular. Commun. Algebra 41, 4066–4088 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  51. 51.
    Lunqun, O., Jinwang, L., Yueming, X.: Ore extensions over right strongly Hopfian rings. Bull. Malays. Math. Sci. Soc. 39(2), 805–819 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  52. 52.
    Mohamed, S.H., Müller, B.J.: Continuous and Discrete Modules. London Mathematical Society, Lecture Note Series, vol. 147 (1990)Google Scholar
  53. 53.
    Mousvi, S.A., Nekooei, R.: Characterization of secondary modules over Dedekind domains. Iranian J. Sci. Technol. Trans. A Sci. 43(3), 919–922 (2019)MathSciNetCrossRefGoogle Scholar
  54. 54.
    Ndiaye, M.A., Guèye, C.T.: On commutative EKFN-ring with ascending chain condition on annihilators. Int. J. Pure Appl. Math. 86(5), 871–881 (2013)CrossRefGoogle Scholar
  55. 55.
    Nicholson, W.K., Sánchez Campos, E.: Rings with the dual of the isomorphism theorem. J. Algebra 271, 391–406 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  56. 56.
    Nicholson, W.K., Sánchez Campos, E.: Morphic modules. Commun. Algebra 33, 2629–2647 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  57. 57.
    Padashnik, F., Moussavi, A., Mousavi, H.: The ascending chain condition for principal left or right ideals of skew generalized power series rings (2016)Google Scholar
  58. 58.
    Patel, M.K., Kumar, V., Gupta, A.J.: On semi-projective modules and their endomorphism rings. Asian-Eur. J. Math. 11(2), 1850029 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  59. 59.
    Patel, M.K., Pandeya, B.M., Kumar, V.: Generalization of semi-projective modules. Int. J. Comput. Appl. 83(8), 1–6 (2013)Google Scholar
  60. 60.
    Quynh, T.C.: On pseudo semi-projective modules. Turk. J. Math. 37, 27–36 (2013)MathSciNetzbMATHGoogle Scholar
  61. 61.
    Quynh, T.C., Van Sanh, N.: On quasi pseudo-GP-injective rings and modules. Bull. Malays. Math. Sci. Soc. 37(2), 321–332 (2014)MathSciNetzbMATHGoogle Scholar
  62. 62.
    Renault, G.: Algèbre Non Commutative. Gauthier - Villars, Paris (1975)Google Scholar
  63. 63.
    Ribenboim, P.: Rings and Modules. Tracts in Math. 24. Intersciences Publ, New York (1969)Google Scholar
  64. 64.
    Rotman, J.: The Theory of Groups: An Introduction. Allyn and Bacon, Boston (1965)zbMATHGoogle Scholar
  65. 65.
    Rowen, L.H.: Ring Theory, vol. 1. Academic Press Inc., San Diego (1988)zbMATHGoogle Scholar
  66. 66.
    Safaeeyan, S.: Strongly duo and co-multiplication modules. J. Algebraic Syst. 3(1), 53–64 (2016)MathSciNetGoogle Scholar
  67. 67.
    Schwiebert, R.C.: Faithful torsion modules and rings. A dissertation presented to the faculty of the College of Arts and Sciences of Ohio University (2011)Google Scholar
  68. 68.
    Thao, L.P., Sanh, N.V.: A generalization of Hopkins-Levitzki theorem. Southeast Asian Bull. Math. 37, 591–600 (2013)MathSciNetzbMATHGoogle Scholar
  69. 69.
    Ungor, B., Kurtulmaz, Y., Halicioglu, S., Harmanci, A.: Dual \(\pi \)-Rickart modules. Rev. Colomb. Mat. 46(2), 167–183 (2012)Google Scholar
  70. 70.
    Varadarajan, K.: Hopfian and co-Hopfian objects. Publ. Mat. 36, 293–317 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  71. 71.
    Varadarajan, K.: Analogues of IBN and related properties for modules. Acta Math. Hungarica 119(1–2), 95–125 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  72. 72.
    Vasconcelos, W.V.: On finitely generated flat modules. Trans. Am. Math. Soc. 138, 505–512 (1969)MathSciNetzbMATHCrossRefGoogle Scholar
  73. 73.
    Vasconcelos, W.V.: On injective endomorphisms of finitely generated modules. Proc. Am. Math. Soc. 25, 900–901 (1970)zbMATHGoogle Scholar
  74. 74.
    Wang, Y.: Generalizations of Hopfian and Co-Hopfian modules. Int. J. Math. Math. Sci. 9, 1455–1560 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  75. 75.
    Xianneng, D.: Properties on formal triangular matrix rings and modules Google Scholar
  76. 76.
    Yan, X.F., Liu, Z.K.: Extensions of generalized fitting modules. J. Math. Res. Exposition 30(3), 407–414 (2010)MathSciNetzbMATHGoogle Scholar
  77. 77.
    Zhu, Z.: Pseudo QP-injective modules and generalized pseudo QP-injective modules. Int. Electron. J. Algebra 14, 32–43 (2013)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Faculté des SciencesUniversité Abdelmalek EssaâdiTétouanMaroc

Personalised recommendations